advertisement
Question
Posted by: monique | 2012-03-27

Medication side effects

Good morning

I have developed a heart condition and have been put on 3 medications of which one has severe side effects: the Zokor 10mg (for my cholestrol) that I take gives me excesive body aches, I have tried the generics and all do the exact same, I have also put on a lot of weight, is there anything I can do about this problem...please help

The weight problem is bad aswell as I have never been so fat and have tried all the diets in the book and nothing helps.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCardiologist

Dear Monique,

You don’t mention your age, what heart condition you have, or what other medications you have been prescribed, so it is not easy to give you advice. However,. Zocor for elevated cholesterol may cause body aches and pains. If Zocor is responsible then all generic forms of Zocor will do exactly the same thing, but other statins (drugs to lower cholesterol) may not have the same side effects. I suggest asking the doctor who prescribed Zocor to try an alternative statin such as atorvastatin or rosuvastatin.

Your cholesterol may also improve considerably with diet, exercise and weight loss, so depending on what heart condition has been diagnosed it may be possible to improve your cholesterol to a satisfactory level even without medication.

No diet will make you lose weight if you don’t really want to, whereas any diet will work if you want to lose weight badly enough! Tough but true. Good luck!

Best wishes, JT

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement